Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
TNT Dynamike

Getting colds and other illnesses while on accutane?

I've been on accutane for a week now. I have the regular side effects: dry skin, nose, and lips. But I also seem to have gotten sick twice while on it. I first had an illness with sore throat and clogged up sinuses. That lasted a few days. This morning I wake up and I have hoarseness and coughing.

I read somewhere that a side effect of accutane is a weak immune system. Has anyone else experienced this? It kinda sucks. I've called in sick everyday this week so far. Hoping I can get back to work tomorrow, but this coughing is getting worse.

Share this post


Link to post
Share on other sites

Yep, you got it accutane weakens the immune system....For some it persists after the course is over and for some it has gotten better of time after the course is over.

Good Luck... I had sinus problems ever since taking accutane

Share this post


Link to post
Share on other sites

That's pretty horrible. And to think I'm sick twice in the first week. It has to be more than coincidence. Plus I work in a hospital so there's viruses and bacteria running rampant. I better up the Vitamin C and drink some OJ.

Can you describe what sinus problems you had after finishing your accutane regimen? Just curious.

Share this post


Link to post
Share on other sites

hmm, well i was on accutane of 7 months (JUST took my last pills this past monday) & only got a cold once. it was a gnarly sore throat, but no antibiotics were needed. & this was with going to college & going out a lot on weekends. so i don't think my immune system wasn't really affected. probably varies from individual to individual.

Share this post


Link to post
Share on other sites

Thanks again for the replies. I am just now recovering from my second cold. Hopefully it will be smooth sailing from here on out as far as illnesses go.

Share this post


Link to post
Share on other sites

I am a bit concerned because I just got an email from my university to all of the students (myself included) who will be living in residence this year, with regards to the H1N1 virus going around which is expected to become more popular this autumn.

I do have a very good immune system, but I do feel as if Accutane has compromised it at the moment.

I'm going to have to be uber-vigilant this fall. Disinfecting wipes, Purell hand sanitizer, etc. etc.-- I'm going to be armed and ready.

Share this post


Link to post
Share on other sites
I am a bit concerned because I just got an email from my university to all of the students (myself included) who will be living in residence this year, with regards to the H1N1 virus going around which is expected to become more popular this autumn.

I do have a very good immune system, but I do feel as if Accutane has compromised it at the moment.

I'm going to have to be uber-vigilant this fall. Disinfecting wipes, Purell hand sanitizer, etc. etc.-- I'm going to be armed and ready.

Hey,

I know the media is making this out to be the Great Epidemic to end all Great Epidemics, but H1N1 is no big deal. More people die from the regular flu every year than H1N1. The majority of people in the U.S. who get swine flu recover within 3-5 days.

I work in a school district where there have been several students who tested positive for the H1N1 virus. I may even have had it last week, lol. I asked my dr. to be tested for strep throat, which came out negative. She wanted to test for swine flu because of where I work, but by then I was already on the mend so it didn't matter.

Hope this was reassuring. :)

Share this post


Link to post
Share on other sites
That's pretty horrible. And to think I'm sick twice in the first week. It has to be more than coincidence. Plus I work in a hospital so there's viruses and bacteria running rampant. I better up the Vitamin C and drink some OJ.

Can you describe what sinus problems you had after finishing your accutane regimen? Just curious.

Just try and be very healthy, I have sinus infections like crazy after accutane, and I finally had to go to a allergist and I have severe allergies now ( I am 32) and my nose is always very dry inside and clogged up there at times. I still get bloody noses too at times.

As for thoose worried about the h1n1 virus just make sure if you are getting the vacanation to let them know you are on accutane aka retnoid.

There is a study that was done that showed people on accutane tend to harbor more bacteria I will have to go through my accutane file and I will post it for thoose who want to read it.

Share this post


Link to post
Share on other sites
I am a bit concerned because I just got an email from my university to all of the students (myself included) who will be living in residence this year, with regards to the H1N1 virus going around which is expected to become more popular this autumn.

I do have a very good immune system, but I do feel as if Accutane has compromised it at the moment.

I'm going to have to be uber-vigilant this fall. Disinfecting wipes, Purell hand sanitizer, etc. etc.-- I'm going to be armed and ready.

Hey,

I know the media is making this out to be the Great Epidemic to end all Great Epidemics, but H1N1 is no big deal. More people die from the regular flu every year than H1N1. The majority of people in the U.S. who get swine flu recover within 3-5 days.

I work in a school district where there have been several students who tested positive for the H1N1 virus. I may even have had it last week, lol. I asked my dr. to be tested for strep throat, which came out negative. She wanted to test for swine flu because of where I work, but by then I was already on the mend so it didn't matter.

Hope this was reassuring. :)

Hey, no I totally know what you mean. It's really not as bad as it's meant out to be, especially given that I never even get regular flu because I have a strong immune system. It was just a wake-up call for me to remember that I need to consider that my immune system may be compromised going into fall, because of Accutane.

I appreciate your encouragement!

Share this post


Link to post
Share on other sites

i hear ya- im on my 6th day of accutane and i have the begginings of a cold- it started with a terribly sore throat three days ago!

although my immune system is also down because im taking steroids too, so they probs arent helping XD

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×